PMRGCAuk
7,550 members12,525 posts

Bad couple of days!

Well I was heading to 7mg from 8mg, but the last couple of days have been very hard. So I upped to 9mg, made a big difference, now can I settle on 8mg for a few weeks or will I be back on 9mg.

I left work early yesterday, just couldn't do any more. Home and in bed by about 1:30pm, woke to take tablets at 7pm and 10pm, other than that slept pretty much through until 5am this morning. Feeling a lot better at the moment, took 8mg last night and don't think I need the extra 1, but I may just take them to work.

On top of the aches and pains I also became emotional, I was on the phone to my boss telling him I was going home and I could feel myself getting all emotional. I didn't burst into tears, but I think I was getting close.

Such is life, onwards and upwards :)

27 Replies
oldestnewest

Hi Julian ,

Why not take 9mg for a couple of days, and then back to 8mg for at least 2 weeks, 4 would be better to ensure you’re back on track. Then maybe try 7.5mg rather than 7mg. Lots of us have found that 1/2mg does make a difference especially around the level you’re at - adrenal glands and all that!

The emotional part may well be connected to adrenals, so don’t beat yourself up about it.

Good luck.

6 likes
Reply

I have taken 9mg for 2 days, although yesterday was in the morning not at night and not gastro resistant either.

Yes, 8 for a few weeks, I was thinking of at least 4 weeks.

I did but the emotional state down to adrenals, was just new and a surprise.

I think I will beat myself up, not really, it's all part of the journey and the rough has to be taken with the smooth. So far I've been luck, just as you say 7mg is a problem area. I'll get through it at some point :D

3 likes
Reply

Yes you will, we all do, but not as quickly as we would like!

But as we’re always saying at that level (& under) of Pred the side effects are minimal, if at all, so don’t rush yourself. So long as your PMR is lurking you need Pred, and the level you require is the level YOU need! You can’t odds that!

Take care.

3 likes
Reply

You are right, my plan if I got to 7 was to stick there for 4+ weeks, now I'll stick at 8 for 4 weeks and try again.

Like all of us, I don't want to take any drugs, but sometimes we have to do that which we don't want. Controlling my reductions is under my control and I'll do what seems best.

Thanks to people like yourself, we mere mortals get great help and advice :)

1 like
Reply

We’re only mere mortals as well - it’s just that we did the journey earlier than you!

Believe you me, I certainly needed plenty of advice in the beginning!

And no, I don’t like taking drugs, but I know my blood pressure would be a problem along with my arthritis if I didn’t, plus a myriad kept my husband alive for 17years after he’d had a number of heart attacks.

Just be thankful(!) they are around - or we may not be.

Take care.

Reply

I take my prednisone with a glass of milk to coat the stomach, been doing that for at least 6 months and all is well so far. It does say on the directions if you cannot take with food , take with the milk.

Reply

I have started having them with milk, nice and easy and as I take mine at about 10pm, I don't really want to eat at that time, well sometimes I could just eat ;)

2 likes
Reply

Ohhhhh Julian, I am so sorry to hear his! As DL says, don't beat yourself up! You are entitled to a bit of of a meltdown, every now and again. Yin and Yang brother, Yin and Yang! Hang in there!

Hey!!! Maybe I could cheer you up by writing another piece about illness, depression, pain, death, and despair? ; )

5 likes
Reply

I try to keep my Yin under control, but it has to get out sometimes, maybe this was a time for it.

Been much better today a little tired, but much better :)

Interesting topics for a story, and if it cheers me and others up, that would be great.

1 like
Reply

What might you have got? Touch of flu or the cold? So the corticosteroid supply was a bit low...

3 likes
Reply

Good point, I have been coughing for the last couple of days and that can bring me down.

Something else to keep an eye on :)

1 like
Reply

Hi Julian

As the others here say, the 'fragility' of mood is probably something to do with (still) struggling adrenal function and / or additional stress. Many of Us Lot report feeling any or all of 'jangly' / frazzled / anxious / depressed etc at different times during the process - I certainly have!

As DL says, don't rush to drop the Pred dosage, and even 'toggle' upwards for a few weeks to let the physiological system get back into balance. And... beware of / try to avoid any additional emotional stressors along the way. Easier said than done, I know, but hang on on there ;-)

1 like
Reply

Yes, adrenals not working yet. I don't think I've had any additional stress.

This was the first time I've notice any change to my mood, just glad I was aware of it and didn't let it worry me.

As for my dosage, I'm going to stick at 8 for a few weeks, let my body settle down again.

Like everybody I want to be in club zero, but I have no idea if I can do it and if I can, when that will be. For now, just having the reduced pain of taking pred is so worth it.

And of course having our "Aunties" on here with their wonderful help and advice. Just glad that my posts are read for what they are, they could easily be misinterpreted ;)

3 likes
Reply

I find that I can easily get overwhelmed now and that can make me emotional but I am aware so that helps a bunch. I watch what I am saying to myself

I frequently remind myself that I am sick.

2 likes
Reply

I do like the idea of talking to myself :)

Our thoughts can be very powerful, I suspect they can cause us more problems than listening to ill advised people, we can easily disregard them.

Good point on reminding ourselves that we are sick, no bandage, cast or stitches can't be anything wrong with you. Well we all know better than that.

I get reminded every time I get in and out of the car, climb the stairs to my 2nd floor office and many other times.

2 likes
Reply

I take my Pred first thing in the morning with toast and a cuppa .... I read somewhere on here that it disturbed their sleep if they took it at night ...

Reply

I used to take it in the morning, but now I take gastro resistant at about 10, so they start to kick in a few hours later. I did start of taking normal pred at around 2am, well I was generally awake around that time so no issues.

I was having sleepless nights before the change, so no difference there for me.

2 likes
Reply

Hi Julian

Apart from adrenal glands or a cold etc it sounds as if what you needed was a good sleep!

I recall you get up at silly o'clock - I don't know how you do it - I'd be weeping about that!

Hope you can have a restful weekend.

Take care.

1 like
Reply

Indeed, I do get up at silly o'clock, well 5am during the week. Saturdays I have a lie in and get up around 8am. Sundays it's about 6am. I leave the house for work at 6:30 am and Sunday's I'm out before 8am. I do go to bed early, around 10pm.

The sleep I've had over the last few days has been good and with luck I'll be back on track soon, going to take a breather for a few weeks, just to settle down again.

3 likes
Reply

Over Xmas, I had finally reduced to 8.5 mgs. (Only the second time in 5 years), then realised that I had gone too low, went up to 10 but that was not enough to stop a flare- I always seem to get a flare whenever the dosage is wrong. What I have noticed over countless flares is that I feel unwell and then almost as soon as I realise that, I get really tearful for no reason- that is my tell tale sign now. A Depo-medrol shot has helped me past the flare and am now on 10 (yet again) for the next few weeks especially as I am going on holiday to Norway this week.

1 like
Reply

Hi suzy, I agree

As the late 'Professor' Stanley Unwin might say about PMR and flares: 'Deeply Frazzelode, Mangled, Jangled and Much woeful with feelings of Sadful, Not-so-gladly and even Badly and Madly'? ;-) :-D

4 likes
Reply

Lol... emotional... I try not to watch the Women's Network films on TV aka. Chick Flicks... since Pred can't handle them but have had a couple of good sobs...

2 likes
Reply

Hi Scotte

Re. the 'Sob' factor: some of the alleged 'stories' in the international news media do the same for me! ;-) :-D

p.s. have you fixed that canoe yet - Spring is on its way... :-)

3 likes
Reply

On its way... it's -27c here today... your website up yet... if not I'll email you to arrange for the cargo...🤔 Don't want to miss the spring thaw...

1 like
Reply

Wow Scotte -27c! Makes South West UK seem like living in the tropics!

Setting up the book website / Paypal link has been a tortuous process, but hopefully soon resolved. I'll keep you and others posted..

If you want, send me an e.mail to mark@writemefunny.co.uk and I'll send you alternative ordering and payment methods.

Thanks and keep well in the meantime

MB :-)

1 like
Reply

oops... I lied... checked the Weather Network and it's only -23 right now... I'll shoot you an email and we'll get my book delivered...

2 likes
Reply

Great, thanks Scotte! :-)

Nice to have an 'international' following for my silly book. Maybe I'll be on the NY Times Best Seller Book list soon (as if - ha ha)?! But the main thing is to bring a few giggles to Us Lot of PMR Survivors here ;-)

2 likes
Reply

You may also like...